Florida, 2001

Waterspout in Florida, January 18, 2001

January 18, 2001 · NWS MFL · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jan 18, 9:30 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 18, 9:30 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EST THU JAN 18 2001

THE ONLY UPDATES TO THE CURRENT FORECAST PACKAGE WILL BE TO GET RID
OF MORNING SHOWERS AND PATCHY FOG. THE REST OF THE FORECAST LOOKS
FINE. 12Z SURFACE ANALYSIS INDICATED A WEAK TROUGH MOVING NORTHWEST
ACROSS S FLORIDA. A BAND OF MOSTLY STRATOCUS WAS ASSOCIATED WITH
THIS FEATURE...HOWEVER ONLY ISOLATED LIGHT SHOWERS WERE OBSERVED
OVER COASTAL SECTIONS OF PALM BEACH COUNTY EARLY THIS MORNING.
EXPECT THIS TROUGH TO MOVE NW AWAY FROM OUR AREA GIVING WAY TO
MOSTLY SUNNY SKIES ALONG THE SOUTHEAST SECTIONS OF S FLORIDA WITH
PARTLY CLOUDY SKIES PREVAILING OVER INTERIOR AND WEST. A LIGHT
SOUTHEAST TO SOUTH FLOW SHOULD CONTINUE OVER THE AREA THROUGH THE
AFTERNOON.

.MIA...NONE.

GARCIA

In the hours before

Special weather statement, Jan 18, 5:30 AM EST, 5 hours 52 minutes before
FLZ063-066>075-182300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EST THU JAN 18 2001

NO HAZARDOUS WEATHER IS EXPECTED ACROSS SOUTH FLORIDA TODAY AND
SPOTTER ACTIVATION BWILL NOT BE REQUESTED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Palm Beach

When
January 18, 11:22 AM EST
Where
Palm Beach County, 1 mi E of Palm Beach Shrs
Reported by
TRAINED SPOTTER
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

A SKYWARN spotter sighted a waterspout in the Atlantic.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, January 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5228611.